Regular Infinite Economies
AbstractThe main contribution of this paper is to place smooth infinite economies in the setting of the equilibrium manifold and the natural projection map à la Balasko. We show that smooth infinite economies have an equilibrium set that has the structure of a Banach manifold and that the natural projection map is smooth. We define regular and critical economies, and regular and critical prices, and we show that the set of regular economies coincides with the set of economies whose excess demand function has only regular prices. Generic determinacy of equilibria follows as a by-product.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
Bibliographic InfoArticle provided by De Gruyter in its journal The B.E. Journal of Theoretical Economics.
Volume (Year): 10 (2010)
Issue (Month): 1 (July)
Contact details of provider:
Web page: http://www.degruyter.com
Other versions of this item:
- Enrique Covarrubias, 2007. "Regular Infinite Economies," Levine's Working Paper Archive 843644000000000034, David K. Levine.
- Covarrubias, Enrique, 2008. "Determinacy of equilibria of smooth infinite economies," MPRA Paper 9437, University Library of Munich, Germany.
- Enrique Covarrubias, 2010. "Regular Infinite Economies," Working Papers 2010-03, Banco de México.
- D5 - Microeconomics - - General Equilibrium and Disequilibrium
- D50 - Microeconomics - - General Equilibrium and Disequilibrium - - - General
- D51 - Microeconomics - - General Equilibrium and Disequilibrium - - - Exchange and Production Economies
- D80 - Microeconomics - - Information, Knowledge, and Uncertainty - - - General
- D90 - Microeconomics - - Intertemporal Choice and Growth - - - General
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Kehoe, Timothy J. & Levine, David K. & Mas-Colell, Andreu & Zame, William R., 1989. "Determinacy of equilibrium in large-scale economies," Journal of Mathematical Economics, Elsevier, vol. 18(3), pages 231-262, June.
- Hervé Crès & Tobias Markeprand & Mich Tvede, 2009. "Incomplete Financial Markets and Jumps in Asset Prices," Discussion Papers 09-12, University of Copenhagen. Department of Economics.
- Chris Shannon and William R. Zame., 1999.
"Quadratic Concavity and Determinacy of Equilibrium,"
Economics Working Papers
E99-271, University of California at Berkeley.
- Chris Shannon & William R. Zame, 2002. "Quadratic Concavity and Determinacy of Equilibrium," Econometrica, Econometric Society, vol. 70(2), pages 631-662, March.
- Chris Shannon & William R. Zame, 2000. "Quadratic Concavity and Determinacy of Equilibrium," GE, Growth, Math methods 9912001, EconWPA.
- Hervés-Beloso, Carlos & Monteiro, Paulo Klinger, 2009. "Existence, continuity and utility representation of strictly monotonic preferences on continuum of goods commodity spaces," MPRA Paper 15157, University Library of Munich, Germany.
- Elvio Accinelli, 2003. "About manifolds and determinacy in general equilibrium theory," Estudios de Economia, University of Chile, Department of Economics, vol. 30(2 Year 20), pages 169-177, December.
- Timothy J. Kehoe & David K. Levine & Andreu Mas-Colell & William Zame, 1989. "Determinacy of Equilibrium in Large Square Economies," Levine's Working Paper Archive 46, David K. Levine.
- Araujo, A., 1988. "The non-existence of smooth demand in general banach spaces," Journal of Mathematical Economics, Elsevier, vol. 17(4), pages 309-319, September.
- Dierker, Egbert & Dierker, Hildegard, 1972. "The Local Uniqueness of Equilibria," Econometrica, Econometric Society, vol. 40(5), pages 867-81, September.
- Dierker, Egbert, 1993. "Regular economies," Handbook of Mathematical Economics, in: K. J. Arrow & M.D. Intriligator (ed.), Handbook of Mathematical Economics, edition 4, volume 2, chapter 17, pages 795-830 Elsevier.
- Balasko, Yves, 1997. "The natural projection approach to the infinite-horizon model," Journal of Mathematical Economics, Elsevier, vol. 27(3), pages 251-263, April.
- Balasko, Yves, 1997.
"Equilibrium analysis of the infinite horizon model with smooth discounted utility functions,"
Journal of Economic Dynamics and Control,
Elsevier, vol. 21(4-5), pages 783-829, May.
- Yves Balasko, 1995. "Equilibrium Analysis of the Infinite Horizon Model with Smooth Discounted Utility Functions," Research Papers by the Department of Economics, University of Geneva 95.04, Département des Sciences Économiques, Université de Genève.
- Mas-Colell, Andreu, 1991. "Indeterminacy in Incomplete Market Economies," Economic Theory, Springer, vol. 1(1), pages 45-61, January.
- Chichilnisky, G & Zhou, Y, 1996.
"Smooth Infinite Economiesq,"
1996_30, Columbia University, Department of Economics.
- Chris Shannon, 1996.
"Determinacy of Competitive Equilibria in Economies with Many Commodities,"
GE, Growth, Math methods
- Chris Shannon., 1996. "Determinacy of Competitive Equilibria in Economies with Many Commodities," Economics Working Papers 96-249, University of California at Berkeley.
- Dierker, Egbert, 1972. "Two Remarks on the Number of Equilibria of an Economy," Econometrica, Econometric Society, vol. 40(5), pages 951-53, September.
- Covarrubias, Enrique, 2011.
"The equilibrium set of economies with a continuous consumption space,"
Journal of Mathematical Economics,
Elsevier, vol. 47(2), pages 137-142, March.
- Enrique Covarrubias, 2010. "The Equilibrium Set of Economies with a Continuous Consumption Space," Working Papers 2010-10, Banco de México.
- Covarrubias, Enrique, 2013.
"The number of equilibria of smooth infinite economies,"
Journal of Mathematical Economics,
Elsevier, vol. 49(4), pages 263-265.
- Enrique Covarrubias, 2011. "The Number of Equilibria of Smooth Infinite Economies," Working Papers 2011-02, Banco de México.
- Covarrubias, Enrique, 2008. "The number of equilibria of smooth infinite economies with separable utilities," MPRA Paper 11099, University Library of Munich, Germany.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Peter Golla).
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.